MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy
Model Number VXAK0041
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During procedure for a pulse field ablation (pfa) and a watchman left atrial appendage closure (laac) flx pro procedure to treat atrial fibrillation a versacross connect access solution for faradrive and a farawave ablation catheter were selected for use.Procedure started at 13:00, with a patient cleared for pericardial effusion at the beginning of case by the physician.Physician experienced difficulty getting the versacross into the superior vena cava (svc) due to pacer leads, wire was exchange for j-tipped (non-bsc) wire to navigate through leads, once inside svc wire was exchanged again.Upon dropping down onto the fossa to perform transeptal puncture, with no felt resistance or difficulty, it was noted the septum was thickened, which lead to an unsuccessful first attempt to cross, second attempt was successful.Then, patient had ablation performed with no symptoms and/or decompensation.Watchman sheath was inserted at 13:58, pigtail was placed into laa and angio was performed.Drawing was marked on fluoroscopy and selected 31mm, it was prepared and inserted through trusteer sheath.With the use of tee watchman was deployed and ran through pass criteria.Implant was successful and device was released with no recaptures.Procedure was completed successfully with original devices.Final pericardial effusion check revealed large pericardial effusion collecting beneath the right ventricle, pericardiocentesis was performed.Patient was admitted the patient to the step-down cardiac unit with drain in place, requiring hospitalization beyond standard of care.Patient was discharged.The patient is expected to fully recover from the event.The physician stated that reported that during the first attempt to perform transeptal puncture rf wire crossed into the pericardial space and patient developed the pericardial effusion since that point in the procedure.The device is not expected to return as it was disposed.

Brand Name
VersaCross Connect Access Solution for FARADRIVE
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03, cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50112281
Report Number2124215-2026-41392
Device Sequence Number18827406
Product Code DXF
UDI-Device Identifier00685447019046
UDI-Public(01)00685447019046(17)290505(10)39515372
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0041
Device Catalogue NumberVXAK0041
Device Lot Number0039515372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Supplement Date Received by Manufacturer08/06/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/02/2026
Date Device Manufactured05/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale